MAUDE Adverse Event Report: ETHICON INC. PDSII UD 27IN 3-0 S/A PS-8 PRM MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII UD 27IN 3-0 S/A PS-8 PRM MP; SUTURES - ABSORBABLE
Catalog Number Z516G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: how the broken part of the needle was retrieved ? no further information is available.Lot: no further information is available.The operation was laparotomy hysterectomy and the device was used at dermis.The rep interviewed the nurse.There was no problem for the patient¿s condition.The surgeon did not look away the needle fragment and he could remove right away.During an open total hysterectomy, the needle was broken during dermostitch.Since the surgeon was checking the needle all the time during suturing, no pieces were left inside the patient¿s body.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an open total hysterectomy procedure on (b)(6) 2020; and a suture was used.During the procedure, the needle broke during dermostitch.No pieces were left inside the patient¿s body.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/14/2020.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/01/2020 additional information: h4, h6 a manufacturing record evaluation was performed for the finished device lot number pmz866, and no non-conformances related to the reported complaint condition were identified additional h3 investigation summary: a failed suture needle was submitted for fractographic evaluation.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII UD 27IN 3-0 S/A PS-8 PRM MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10554638
Report Number2210968-2020-07083
Device Sequence Number11373765
Product Code NEW
UDI-Device Identifier10705031061385
UDI-Public10705031061385
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberZ516G
Device Lot NumberPMZ866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer09/23/2020
11/04/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/14/2020
12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1